MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA CMV QUANT ASSAY; CYTOMEGALOVIRUS (CMV) DNA QUANTITATIVE ASSAY

HOLOGIC, INC. APTIMA CMV QUANT ASSAY; CYTOMEGALOVIRUS (CMV) DNA QUANTITATIVE ASSAY
Catalog Number PRD-05074
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following is a resubmission that was initially submitted as a follow up mdr (2024800-2024-00007) on 05/17/2024 by hologic.On 03/07/2024, hologic technical support (ts) requested logs for both panther instruments in the customer¿s lab (sn (b)(6) and (b)(6) with the run data from (b)(6) 2023 through (b)(6) 2024.Ts confirmed that both instruments were operating as expected.On (b)(6) 2024, the customer, dr.(b)(6) (clinical microbiologist at (b)(6) hospital), informed hologic that after further investigation, it was determined that cmv viral loads were not responsible for the adverse patient outcome.A meeting was held between hologic and the customer on 04/04/2024 to discuss the log review, confirming that their instruments were operating as expected.The customer indicated that his team understands that they must follow ctb-01259, rev.001, and will be properly trained on the ctb.Ctb-01259, rev.001, states that it is not recommended to retest a sample that was previously invalidated with a ml2 error on the panther instrument.Importantly, the updated revision of ctb-01259, which describes the specimen dilution workflow and that was provided to active customers in the us (us document number, ctb-01226, rev 003) on (b)(6) 2024, was not authorized for distribution to canadian customers by health canada until 05/02/2024.No further issues were reported.
 
Event or Problem Description
Follow-up report.See section h10.
 
Event or Problem Description
Follow-up report.See section h10.
 
Additional Manufacturer Narrative
H3 other text: other.
 
Event or Problem Description
On (b)(6) 2024, (b)(6) hospital reported a complaint to hologic regarding ml2 error flags using the aptima cmv quant assay.The ml2 error is an error flag on the panther instrument that invalidates a sample and indicates a level sense error, which can be the result of a clogged aspirator.On (b)(6) 2024, the customer emailed a member of the hologic field team to notify hologic that a critical incident report was filed internally.Thereafter the hologic field team was notified that the incident involved a patient.The field team members attempted to gather additional information but were not provided the information as the lab was still reviewing the incident.On (b)(6) 2024, a conference call was held with dr.(b)(6) hospital).He provided the information regarding the patient incident: the case is a 39-year-old male who is a lung transplant recipient.On (b)(6) 2024, the patient sample produced the ml2 error flag.The lab was provided ctb-01259 rev.001 on (b)(6) 2023, which indicates that it is not recommended to retest a sample that was previously invalidated due to ml2 error flag on the panther instrument.Despite the customer indicating that they understood the directions in ctb-01259, the lab decided to run another aliquot from the same collection (same day/same time).The new aliquot/specimen also produced a ml2 error flag.The lab did not obtain a valid result and reported the sample to be indeterminant.Dr.(b)(6) also indicated: the patient exhibited signs of organ rejection.The patient was transferred out of (b)(6) to another larger facility.Plasma was collected from the patient on (b)(6) 2024 and tested with a cmv assay on another platform, which resulted in a cmv viral load greater than 1 million.On (b)(6) 2024, the patient went into organ rejection.On (b)(6) 2024, the customer emailed hologic and noted that the patient was stable.

Brand Name
APTIMA CMV QUANT ASSAY
Common Device Name
CYTOMEGALOVIRUS (CMV) DNA QUANTITATIVE ASSAY
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
kyleigh jacobs
10210 genetic center drive
san diego, CA 92121
8584108566
MDR Report Key18882728
Report Number2024800-2024-00007
Device Sequence Number7540013
Product Code PAB
UDI-Device Identifier15420045514553
UDI-Public15420045514553
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P210029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Catalogue NumberPRD-05074
Device Lot Number882023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date05/17/2024
05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale